Alert archive / Oklahoma / Special Weather Statements in 2020

Special Weather Statement, NWS Tulsa, OK

May 7, 2020Delaware County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 7, 2020, 7:01 PM CDT for Delaware County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2020, 7:01 PM CDT (00:01 UTC)
Expired
May 7, 2020, 7:30 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK

County Delaware County, OK

The radar

The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

448 
WWUS84 KTSA 080001
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
701 PM CDT Thu May 7 2020
 
ARZ001-010-OKZ062-063-068-069-080030-
Benton AR-Washington AR-Adair OK-Cherokee OK-Delaware OK-Mayes OK-
701 PM CDT Thu May 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN WASHINGTON...SOUTHERN DELAWARE...SOUTHEASTERN MAYES...
NORTHWESTERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 730 PM
CDT...

At 701 PM CDT, a strong thunderstorm was located over Leach, moving
east at 60 mph.

Penny size hail will be possible with this storm along with wind 
gusts up to 45mph.

Locations in or near the path include...
Siloam Springs...                 Gentry...
Decatur...                        West Siloam Springs...
Colcord...                        Kansas...
Highfill...                       Watts...
Oaks...                           Springtown...
Rose...                           Leach...
Twin Oaks...                      Scraper...
Lake Francis...                   Fairmount...
Savoy...                          Ballard...
Gallitin...                       Rocky Comfort...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3609 9513 3630 9511 3638 9433 3609 9428
TIME...MOT...LOC 0001Z 263DEG 51KT 3619 9495 

$$
Snider

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 7, 6:33 PM CDT, 28 minutes earlier.

Area forecast discussion, May 7, 6:33 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
633 PM CDT Thu May 7 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered storms will spread across far NW AR over the next few
hours, with storms increasing again late evening and spreading
southeastward across the terminals through the early morning
hours. Potential for strong winds with storms primarily across SE
OK into west central AR. MVFR ceilings likely to prevail through
mid morning with rising ceilings into VFR levels later in the day.

&&

.PREV DISCUSSION... /Issued 210 PM CDT Thu May 7 2020/

DISCUSSION...
The main forecast concern today is the potential for severe
weather and locally heavy rain late this evening and into the
overnight.

Warm advection showers continue to move eastward across eastern
Oklahoma and into western Arkansas this afternoon, with modest
elevated instability supporting some thunderstorms just to our
north in southern Kansas that earlier produced marginally severe
hail. The Kansas thunderstorms will make a southeastward run
toward parts of northeast Oklahoma later this afternoon, but it is
expected that limited instability locally should lead to a
decrease in intensity and areal coverage this far south.

Later this afternoon and evening, thunderstorms are expected to
develop along a cold front to our north, as well as in the
vicinity of the dryline to our west. Both sets of thunderstorms
will approach eastern Oklahoma and eventually northwest Arkansas
late this evening and into early tomorrow morning, with some
localized enhancement where the two batches eventually merge in
southeast Oklahoma after midnight. Elevated instability will
likely be sufficient to support strong to severe storms,
especially across parts of eastern Oklahoma, with large hail and
perhaps damaging wind being the main severe weather threats. A few
thunderstorms may linger across far southeast Oklahoma and west
central Arkansas past daybreak Friday, with dry conditions likely
from mid to late morning on.

Cool and dry conditions will persist from Friday through the
weekend, with below normal temperatures prevailing. Some of the
favored locations in northeast Oklahoma and far northwest Arkansas
may drop within a few degrees of freezing on Saturday morning.

While cool conditions will continue into early to middle part of
next week, a series of upper level disturbances will affect the
area during this same time frame, leading to multiple chances for
showers and a few thunderstorms. Southwesterly flow aloft will
develop by late next week, leading to warmer temperatures and
continued thunderstorm chances.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   51  65  41  68 /  90   0   0   0
FSM   56  68  42  68 / 100  10   0   0
MLC   57  66  42  68 / 100  10   0   0
BVO   50  64  37  66 /  90   0   0   0
FYV   49  64  34  66 / 100  10   0   0
BYV   50  62  36  65 / 100  10   0   0
MKO   53  64  40  66 / 100  10   0   0
MIO   50  62  37  65 /  90   0   0   0
F10   54  64  41  67 / 100   0   0   0
HHW   59  68  45  67 / 100  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, May 7, 5:08 PM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 PM CDT Thu May 7 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 PM CDT Thu May 7 2020

...STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WIND GUSTS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT, AN ISOLATED SHORT-LIVED TORNADO IS POSSIBLE AS WELL...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
    RISK...Limited.
    AREA...Southeast Oklahoma.
    ONSET...This evening and overnight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
    AREA... Eastern Oklahoma.
    ONSET... This evening and overnight.

FLASH FLOOD.
	RISK...Limited.
    AREA... Southeast Oklahoma and West-Central Arkansas.
    ONSET... This evening and overnight.

HEAVY RAIN.
	RISK...Elevated.
    AREA... Eastern Oklahoma and Northwestern Arkansas.
    ONSET... This evening and overnight.

DISCUSSION...
There is an elevated threat for severe weather this evening and
overnight across southeastern Oklahoma. The main severe threats
for tonight in this area will be large hail up to golf ball size
and damaging wind gusts up to 65 miles per hour. There is also a
limited threat for quickly developing short-lived tornadoes.

Northeast Oklahoma and northwest Arkansas, defined by points
north of Interstate 40, will see a limited threat for severe
weather this evening with the main severe threats being large
hail, isolated damaging wind gusts, and a very low non zero chance
for a short-lived tornado.

Along with the threat for severe weather, heavy rainfall is
expected to fall across much of the area with an elevated risk
expected across southeast Oklahoma. The heaviest rainfall in
southeast Oklahoma will likely fall late tonight as storms move
into the area. A limited flash flooding threat also exists across
southeast Oklahoma in accordance to the locally heavy rainfall
expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...High Wind Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY THROUGH WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Storm potential will be quickly ending on Friday morning as a cold
front sweeps through. Strong north winds with gusts to near 30 mph
are possible.

Thunderstorm chances return next week, with very low severe
potential until the middle to latter part of the week.

weather.gov/tulsa contains additional information.

Snider

In the hours before

Special weather statement, May 7, 5:20 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
520 PM CDT Thu May 7 2020

OKZ054>056-072300-
Osage OK-Nowata OK-Washington OK-
520 PM CDT Thu May 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...NORTHERN
WASHINGTON AND NORTHWESTERN NOWATA COUNTIES UNTIL 600 PM CDT...

At 519 PM CDT, strong thunderstorms were located along a line
extending from near Peru to 5 miles southeast of Chautauqua to 6
miles southwest of Elgin. Movement was east at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Dewey...                          South Coffeyville...
Copan...                          Lenapah...
Wann...                           Hulah...
Wah Sha She State Park...

LAT...LON 3700 9550 3686 9554 3678 9599 3693 9643
      3698 9619 3700 9618
TIME...MOT...LOC 2219Z 279DEG 42KT 3710 9607 3696 9613 3693 9636
Special weather statement, May 7, 5:21 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
521 PM CDT Thu May 7 2020

OKZ054-072245-
Osage OK-
521 PM CDT Thu May 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
545 PM CDT...

At 521 PM CDT, a strong thunderstorm was located 4 miles northwest of
Grainola, moving east at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Grainola...                       Foraker...
Pearsonia...

LAT...LON 3700 9629 3676 9638 3688 9675 3700 9675
TIME...MOT...LOC 2221Z 283DEG 41KT 3699 9669
Special weather statement, May 7, 5:48 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
548 PM CDT Thu May 7 2020

OKZ056-057-072330-
Craig OK-Nowata OK-
548 PM CDT Thu May 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CRAIG AND NORTHERN NOWATA
COUNTIES UNTIL 630 PM CDT...

At 548 PM CDT, a strong thunderstorm was located near Lenapah, moving
east at 45 mph.

Penny size hail and winds of 40 to 50 mph will be possible with this
storm.

Locations in or near the path include...
Welch...                          Delaware...
Lenapah...                        Hollow...
Pyramid Corners...                Centralia...
Centrailia...

LAT...LON 3681 9576 3699 9571 3693 9507 3667 9514
TIME...MOT...LOC 2248Z 281DEG 41KT 3689 9565
Special weather statement, May 7, 6:37 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
637 PM CDT Thu May 7 2020

OKZ062-063-080000-
Delaware OK-Mayes OK-
637 PM CDT Thu May 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE AND CENTRAL
MAYES COUNTIES UNTIL 700 PM CDT...

At 636 PM CDT, a strong thunderstorm was located over Pryor Creek,
moving east at 65 mph.

Penny size hail will be possible with this storm along with wind
gusts of 45 to 50mph.

Locations in or near the path include...
Pryor...                          Pryor Creek...
Chouteau...                       Locust Grove...
Salina...                         Spavinaw...
Hoot Owl...                       Rose...
Spavinaw State Park...            Chloeta...
Sportsmen Acres Community...      Leach...
Snowdale State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3645 9486 3621 9482 3618 9544 3625 9544
      3625 9543 3634 9543
TIME...MOT...LOC 2336Z 264DEG 57KT 3626 9533

Snider
Special weather statement, May 7, 7:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
701 PM CDT Thu May 7 2020

ARZ001-010-OKZ062-063-068-069-080030-
Benton AR-Washington AR-Adair OK-Cherokee OK-Delaware OK-Mayes OK-
701 PM CDT Thu May 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN WASHINGTON...SOUTHERN DELAWARE...SOUTHEASTERN MAYES...
NORTHWESTERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 730 PM
CDT...

At 701 PM CDT, a strong thunderstorm was located over Leach, moving
east at 60 mph.

Penny size hail will be possible with this storm along with wind
gusts up to 45mph.

Locations in or near the path include...
Siloam Springs...                 Gentry...
Decatur...                        West Siloam Springs...
Colcord...                        Kansas...
Highfill...                       Watts...
Oaks...                           Springtown...
Rose...                           Leach...
Twin Oaks...                      Scraper...
Lake Francis...                   Fairmount...
Savoy...                          Ballard...
Gallitin...                       Rocky Comfort...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3609 9513 3630 9511 3638 9433 3609 9428
TIME...MOT...LOC 0001Z 263DEG 51KT 3619 9495

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 11:53 PM CDTSpecial Weather StatementTSACreek37 min
May 8, 2:14 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg61 min
May 8, 2:49 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha56 min
May 8, 2:53 AM CDTSevere Thunderstorm WarningTSAChoctaw53 min
May 8, 3:22 AM CDTSevere Thunderstorm WarningTSALeFlore53 min
May 8, 3:44 AM CDTSpecial Weather StatementTSALeFlore31 min
May 8, 2:16 PM CDTFrost AdvisoryTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more18 hr
May 7, 7:09 PM CDTSpecial Weather StatementTSAWashington36 min
May 7, 7:41 PM CDTSpecial Weather StatementTSAMadison, Washington49 min
May 8, 3:32 AM CDTSpecial Weather StatementTSASebastian58 min

Nearby

Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.